MAUDE Adverse Event Report: APOLLO ENDOSURGERY TISSUE HELIX; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

APOLLO ENDOSURGERY TISSUE HELIX; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number THX-165-028
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block d4, h4: detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete udi and other product specific information.If additional details become available, a supplemental report will be submitted.Block h6: device code a150207 is being used to capture the reportable event of helix failure to remove.Imdrf code f2301 is being used to capture the reportable event of additional device required.
 
Event or Problem Description
It was reported to boston scientific corporation that an overstitch ess was used during an endoscopic submucosal dissection (esd) closure procedure in sigmoid colon on (b)(6) 2025.During the procedure, the tissue helix became stuck in the patient's tissue.The physician used forceps to remove the helix.The procedure was completed with the same device.There was no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: device code a150207 is being used to capture the reportable event of helix failure to remove.Imdrf code f2301 is being used to capture the reportable event of additional device required.Correction: block d4, h4 upn received as additional information on october 21, 2025, and was updated in this report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6 device code a150207 is being used to capture the reportable event of helix failure to remove.Imdrf code f2301 is being used to capture the reportable event of additional device required.Correction block d4, h4 upn received as additional information on october 21, 2025.Block h11 the returned overstitch device was analyzed.During the visual inspection, no visible damage was observed on the handle.However, the protective sheath was found to be broken and detached.The device opens and closes with manual assistance due to damage to the protective sheath; however, rotation could not be performed.For this reason, there is enough evidence to confirm the reported events of handle break and helix failure to remove.The inability of the device to rotate significantly contributed to the difficulty in removing the device from the patient's tissue, as rotation is a critical function for disengaging the tissue helix during the procedure.Without rotation, the helix remains embedded, requiring additional interventions to free the device, which increases procedural complexity and risk.Most likely, procedural factors such as handling of the device and the technique used by the physician (force applied), could have resulted in the damages encountered in the device.For this reason, this event is catalogued as adverse event related to procedure because the adverse event occurred during the procedure and the device had no influence on event.For the event additional device required, it happened during the procedure, and the most probable cause of this reported issue cannot be established due to lack of evidence.For this reason, will be classified as cause not established.
 
Event or Problem Description

Brand Name
TISSUE HELIX
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
APOLLO ENDOSURGERY
1120 s. capital of texas hwy
bldg 1 suite 300
austin TX 78746
Manufacturer (Section G)
APOLLO ENDOSURGERY COSTA RICA S.R.L
alajuela, 02
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23360984
Report Number3005099803-2025-05399
Device Sequence Number12965609
Product Code OCW
UDI-Device Identifier20811955020685
UDI-Public(01)20811955020685
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K181141
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTHX-165-028
Device Catalogue NumberTHX-165-028
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by Manufacturer11/21/2025
12/29/2025
Initial Report FDA Received Date10/22/2025
Supplement Report FDA Received Date12/12/2025
01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown